MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; OXIMETER, REPROCESSED

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; OXIMETER, REPROCESSED
Model Number MAX-N
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to stryker sustainability solutions for evaluation.The reported event originated from a medwatch report and the user facility is unknown.As the device was not returned for evaluation, inspection was unable to be performed.The reported event could be attributed to: - mishandling of device.- simultaneous use with incompatible equipment.- excessive voltage applied by ancillary equipment.- sensor is left on patient for excessive time.The instructions for use (ifu) state: - inspect the sensor site periodically to ensure correct sensor alignment and adhesion.- do not attempt to repair, modify or clean sensor.- when uncertain about any measurement accuracy, check the patient¿s vital signs by alternate means; then make sure the pulse oximeter is working properly.- in conjunction to clinical signs and symptoms, pulse oximeter sensors are exclusively designed to be used as an adjunct in patient assessment.- sensor application errors, certain patient and ambient environmental conditions, can affect pulse oximeter¿s readings and signal.- any of the following conditions can cause inaccurate oxygen measurements - failure to properly apply the sensor to the patient or to align the optical transducers - application of sensor to an extremity with an arterial catheter, blood pressure cuff or intravascular infusion line in place.- application of sensor to a site that is too thick, thin or deeply pigmented.- venous pulsations if the sensor or supplemental tape is wrapped too tightly.- transducer exposure to excessive light.Cover the sensor with opaque material if it is suspected that the transducer is exposed to excessive ambient light.- intravascular dyes.- excessive motion.Locate sensor at a stationary site and try to keep patient still.- plug the sensor into the pulse oximeter module and verify proper operations as described in the system operator¿s manual.If the sensor does not indicate reliable tracking of the pulse rate, relocate sensor to an alternative site or choose an alternative sensor.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported that a pulse oximeter cord on an infant was found to have exposed wires.The event report type was reported to be a serious injury and it was reported that intervention was required.However, the event was not reported to be an adverse event.The reported event was submitted through a medwatch form and no follow up is possible as no facility or contact information was provided and the reported lot number was shipped to multiple facilities.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
The device history record (dhr) was reviewed after the initial mdr was filed.A review of the dhr supports that the device is unlikely to have been released from stryker with the reported failure mode.
 
Event or Problem Description

Brand Name
NA
Common Device Name
OXIMETER, REPROCESSED
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5307 great oak drive
lakeland FL 33815
MDR Report Key7039113
Report Number0001056128-2017-00137
Device Sequence Number19171978
Product Code NLF
UDI-Device Identifier00885825014322
UDI-Public(01)00885825014322(17)200729(10)6827379
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K042316
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/29/2020
Device Model NumberMAX-N
Device Catalogue NumberMAX-NRR
Device Lot Number6827379
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/19/2017
Supplement Date Received by Manufacturer12/07/2017
Initial Report FDA Received Date11/16/2017
Supplement Report FDA Received Date12/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1